Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 331, NWS San Angelo, TX

October 9, 2006Crockett County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Oct 9, 2006, 11:28 PM CDT for Crockett County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2006, 11:28 PM CDT (04:28 UTC)
Expired
Oct 10, 2006, 12:30 AM CDT
In force
62 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Crockett County, TX

The radar

The Midland/Odessa radar (KMAF), 109 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 9, 11:17 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS54 KSJT 100428
SVRSJT
TXC105-100530-
/O.NEW.KSJT.SV.W.0331.061010T0428Z-061010T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1128 PM CDT MON OCT 9 2006

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CROCKETT COUNTY IN WEST CENTRAL TEXAS

* UNTIL 1230 AM CDT

* AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
  EAST CENTRAL PECOS COUNTY...OR ABOUT 8 MILES EAST OF BAKERSFIELD...
  AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHWESTERN CROCKETT COUNTY.

LAT...LON 3108 10235 3103 10218 3100 10200 3093 10186
      3083 10181 3086 10144 3108 10155

$$
1 follow-up statement
000 
WWUS54 KSJT 100448
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1149 PM CDT MON OCT 9 2006

TXC105-100530-
/O.CON.KSJT.SV.W.0331.000000T0000Z-061010T0530Z/
CROCKETT TX-
1149 PM CDT MON OCT 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHWESTERN CROCKETT COUNTY...

AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EXTREME EAST CENTRAL PECOS COUNTY...OR ABOUT 17 MILES
EAST OF BAKERSFIELD...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHWESTERN CROCKETT COUNTY.

LAT...LON 3108 10235 3103 10218 3100 10200 3093 10186
      3083 10181 3086 10144 3108 10155

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 11:20 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 9, 11:20 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1120 PM CDT MON OCT 9 2006

.AVIATION...
A STRONG UPPER LEVEL DISTURBANCE TO THE WEST OF THE AREA WITH
EMBEDDED SMALLER SHORTWAVES IN THE SOUTHWEST FLOW ALOFT WILL
INTERACT WITH ABUNDANT MOISTURE...AND A NEARLY STATIONARY COLD
FRONT ACROSS THE AREA...TO CONTINUE A GOOD CHANCE FOR SHOWERS AND
THUNDERSTORMS OVER THE AREA THROUGH TOMORROW MORNING. THERE WILL
BE PERIODS OF POSSIBLE MVFR CEILINGS DURING THE OVERNIGHT HOURS
WITH GUSTY WINDS AND SMALL HAIL ACCOMPANYING THE STRONGER
THUNDERSTORMS. RAIN CHANCES WILL QUICKLY DIMINISH BY TOMORROW
AFTERNOON AS THE UPPER DISTURBANCE MOVES NORTHEAST OUT OF THE
AREA.

&&

.PREV DISCUSSION... (ISSUED 950 PM CDT MON OCT 9 2006)

UPDATE...
QUICK UPDATE SENT TO LOWER TEMPERATURES A FEW MORE DEGREES
TONIGHT. 20

PREV DISCUSSION... (ISSUED 834 PM CDT MON OCT 9 2006)

UPDATE...
HAVE MADE SOME MINOR ADJUSTMENTS TO LOW TEMPERATURES AND POP GRIDS
TONIGHT. HAVE ADJUSTED POP/WX GRIDS TO LATEST TRENDS WITH NEW
DEVELOPMENT WEST AND SOUTHWEST OF THE CWA. EXPECT MAINLY THE
WESTERN EDGE OF OUR CWA TO BE AFFECTED TONIGHT BY ADDITIONAL
ACTIVITY AS IT APPEARS IT WILL CONTINUE TO FILL IN OVERNIGHT WITH
A 250MB JET STREAK OF 100+ KTS MOVING INTO WEST TEXAS FROM
NORTHERN MEXICO AROUND THE SOUTH SIDE OF THE UPPER LOW OVER
EASTERN AZ/WESTERN NM. AT THIS TIME...IT APPEARS THE BULK OF THE
ACTIVITY WILL REMAIN JUST WEST OF MOST OF OUR CWA. HOWEVER...ANY
FARTHER EASTWARD MOVEMENT OF THE UPPER LOW WILL MEAN A DRAMATIC
INCREASE IN ACTIVITY FOR MUCH OF THE CWA. STILL LOOKS LIKE MOST
OF OUR CWA WILL GET ITS ACTIVITY DURING THE MORNING HOURS
TOMORROW BEFORE DRIER AIR MOVES IN ALOFT...PUTTING AN END TO
PRECIPITATION.

HAVE LOWERED MINIMUM TEMPERATURES A DEGREE OR TWO CWA WIDE AS THE
FRONT HAS MOVED TO A LINE FROM NEAR THE I10 CORRIDOR IN EASTERN
CROCKETT COUNTY...TO NEAR BROWNWOOD THIS EVENING. TEMPERATURES AT
SWEETWATER WERE ALREADY AT OR BELOW THEIR LOW TEMPERATURE
FORECAST...SO JUST LOWERED A FEW DEGREES THERE SINCE CLOUDCOVER
WILL HINDER MORE DECREASES IN THE TEMPERATURE. UPDATED PRODUCTS
WILL BE OUT SOON. 20

SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      55  76  53  75 /  60  60  10   0
SAN ANGELO   61  77  56  79 /  50  60  10   0
JUNCTION     67  83  57  83 /  50  70  30  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

15/99/99
Hazardous weather outlook, Oct 9, 2:49 PM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
249 PM CDT MON OCT 9 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-102000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
249 PM CDT MON OCT 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COMBINATION OF A VERY SLOW MOVING COLD FRONT AND AN APPROACHING
UPPER LEVEL STORM SYSTEM WILL BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS TO WEST CENTRAL TEXAS THROUGH TUESDAY. ALTHOUGH WE
DO NOT EXPECT WIDESPREAD SEVERE WEATHER...ONE OR TWO OF THESE
STORMS MAY BRIEFLY REACH SEVERE LEVELS. LARGE HAIL WILL BE THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLDEST TEMPERATURES SO FAR THIS AUTUMN WILL ARRIVE IN WEST
CENTRAL TEXAS FOR THURSDAY...WITH HIGHS IN THE 60S ON THURSDAY AND
LOW FRIDAY MORNING IN THE UPPER 30S AND LOWER 40S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT AND TUESDAY.

07

In the hours before

Special weather statement, Oct 9, 6:00 PM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
600 PM CDT MON OCT 9 2006

TXZ072-092330-
TOM GREEN TX-
600 PM CDT MON OCT 9 2006

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT FOR TOM GREEN
COUNTY...

AT 557 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES WEST OF SAN ANGELO...MOVING
EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SAN ANGELO BY 610 PM CDT
  WALL...VERIBEST AND HARRIET BY 630 PM CDT

ALTHOUGH THIS THUNDERSTORM IS NO LONGER SEVERE...PEA SIZE HAIL AND
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL
WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN
POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD
A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 12:30 AM CDTSevere Thunderstorm WarningSJTCrockett60 min
Oct 10, 1:32 AM CDTSevere Thunderstorm WarningSJTCrockett, Irion, Schleicher43 min
Oct 10, 4:21 AM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba24 min
Oct 10, 5:29 AM CDTSevere Thunderstorm WarningSJTSan Saba31 min
Oct 10, 6:02 AM CDTSevere Thunderstorm WarningSJTSutton43 min
Oct 10, 7:17 AM CDTSevere Thunderstorm WarningSJTKimble28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.